| Model Number |
BB11U86R1 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
07/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, it was reported that while delivering cardioplegia during ca rdiopulmonary bypass (cpb), a spray of blood was exiting at the 1/4" connector prior to the myotherm heat exchanger.The customer did not witness any alarm conditions that would suggest an over pressurization of the system.The pump was immediately stopped and the blood loss subsided.The customer stated that the connector was cut out/removed from the circuit and replaced with another 1/4" connector from a different vendor and that there was 10-15ml of blood loss as the result of the event.There was no patient impact associated with this event.Medtronic received additional information that the same leak did not appear in multiple packs.The customer stated that the leak appeared to be from the tubing connection.There was no visible air in the system/tubing.A transfusion was not required as a result of the leak.
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of damage.Pressure integrity testing was performed at 0.5 l/pm with 15 psi, (775 mmhg) of backpressure for 10 min.During the pressure integrity test there was a leak observed from one of the tubing connections.Appears the leak is coming from the bond connection.The tubing came off during the test.The tubing was observed under magnification and there appears to be some bonding residue.Reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Conclusion: the complaint is confirmed for a leak.After evaluation the cause of this complaint could not be determined.Product event notification and awareness were given to the production personnel about the implications and consequences that the reported defect has on the field.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.There were no adverse patient effects because of this incidence.Trends for issues with this device are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.